Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 83, NWS Springfield, MO

March 12, 2006Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Mar 12, 2006, 7:21 PM CST for Bourbon County, Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 12, 2006, 7:21 PM CST (01:21 UTC)
Expired
Mar 12, 2006, 8:15 PM CST
In force
54 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 116 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 12, 7:23 PM CSTHAIL 0.75Uniontown, KS
Mar 12, 7:23 PM CSTHAIL 0.75Uniontown, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 12, 11:49 AM CSTTornado WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
3122 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 130120
SVRSGF
KSC011-130215-
/O.NEW.KSGF.SV.W.0083.060313T0121Z-060313T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
721 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOURBON COUNTY IN KANSAS.

* UNTIL 815 PM CST.

* AT 718 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ERIE...AND MOVING NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR UNIONTOWN BY 735 PM CST.
  NEAR REDFIELD BY 740 PM CST.
  NEAR FULTON BY 750 PM CST.

THE TOWNS OF PETERSBURG...DEVON...MAPLETON AND HARDING ARE ALSO IN
THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3802 9506 3768 9507 3768 9492 3794 9461
      3802 9462

$$

IZZI
5 follow-up statements
000 
WWUS53 KSGF 130127
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CST SUN MAR 12 2006

KSC011-130215-
/O.CON.KSGF.SV.W.0083.000000T0000Z-060313T0215Z/
BOURBON KS-
727 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOURBON COUNTY
UNTIL 815 PM CST...

AT 722 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTH OF REDFIELD...OR 11 MILES NORTHWEST OF FORT
SCOTT...AND MOVING NORTHEAST AT 65 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF BOURBON
COUNTY...INCLUDING THE TOWNS OF HARDING AND MAPLETON.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3802 9506 3768 9507 3768 9492 3794 9461
      3802 9462

$$

FOSTER
000 
WWUS53 KSGF 130140
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CST SUN MAR 12 2006

KSC011-130215-
/O.CON.KSGF.SV.W.0083.000000T0000Z-060313T0215Z/
BOURBON KS-
739 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOURBON COUNTY
UNTIL 815 PM CST...

AT 737 PM CST...A SEVERE THUNDERSTORM WAS REPORTED  GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR UNIONTOWN...OR 15 MILES WEST OF FORT SCOTT...AND MOVING
NORTHEAST AT 75 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF FULTON BY 745 PM CST.

THE TOWNS OF XENIA...DEVON...MAPLETON AND HARDING ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

ADDITIONAL SEVERE THUNDERSTORMS WILL MOVE NORTHEAST OUT OF CRAWFORD 
COUNTY THROUGH 815 PM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3802 9506 3768 9507 3768 9492 3794 9461
      3802 9462

$$

FOSTER
000 
WWUS53 KSGF 130150
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
749 PM CST SUN MAR 12 2006

KSC011-130215-
/O.CON.KSGF.SV.W.0083.000000T0000Z-060313T0215Z/
BOURBON KS-
749 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOURBON COUNTY
UNTIL 815 PM CST...

AT 745 PM CST...A SEVERE THUNDERSTORM WAS REPORTED  GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REDFIELD...OR 11 MILES WEST OF FORT SCOTT...AND MOVING
NORTHEAST AT 65 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR FULTON BY 800 PM CST.

THE TOWNS OF MARMATON...DEVON AND HAMMOND ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.

ADDITIONAL SEVERE THUNDERSTORMS WILL MOVE NORTHEAST OUT OF CRAWFORD 
COUNTY. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3802 9506 3768 9507 3768 9492 3794 9461
      3802 9462

$$


FOSTER
000 
WWUS53 KSGF 130201
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CST SUN MAR 12 2006

KSC011-130215-
/O.CON.KSGF.SV.W.0083.000000T0000Z-060313T0215Z/
BOURBON KS-
800 PM CST SUN MAR 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BOURBON COUNTY
UNTIL 815 PM CST...

AT 759 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FULTON TO 8 MILES
NORTHWEST OF ENGLEVALE...AND MOVING NORTHEAST AT 65 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BOURBON COUNTY...INCLUDING THE TOWNS OF HAMMOND AND FULTON.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3802 9506 3768 9507 3768 9492 3794 9461
      3802 9462

$$

FOSTER
000 
WWUS53 KSGF 130215
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CST SUN MAR 12 2006

KSC011-130225-
/O.EXP.KSGF.SV.W.0083.000000T0000Z-060313T0215Z/
BOURBON KS-
815 PM CST SUN MAR 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR BOURBON COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 812 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3802 9506 3768 9507 3768 9492 3794 9461
      3802 9462

$$

FOSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 6:40 PM CST, 41 minutes earlier.

Area forecast discussion, Mar 12, 6:40 PM CST, 41 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 PM CST SUN MAR 12 2006

.UPDATE...

THUNDERSTORMS ARE STARTING TO DEVELOP ALONG A DRY LINE ACROSS
EASTERN KANSAS. THESE STORMS ARE DEVELOPING IN AN AREA OF A HIGHLY
SHEARED ENVIRONMENT WITH SFC-1KM HELICITY OF 200 M2/S2. 100MB MIX
LAYER CAPE IS ROUGHLY 2000/2500 J/KG WITH A WEAKENING CAP. IN
ADDITION...LCL ARE LOWERING NEAR THE THUNDERSTORMS WITH THE OVERALL
TORNADIC PARAMETERS INDICATING AN INCREASE POTENTIAL OF TORNADIC
SUPERCELLS MOVING EAST/NORTHEAST ACROSS WESTERN MISSOURI DURING THE
EVENING HOURS. AS THE LOW LEVEL JET INTENSIFIES...EXPECT THE LOW
LEVEL HELICITY VALUES TO INCREASE AS WELL ALONG WITH A OVERALL
DECREASE IN LCL. JLT

&&

.DISCUSSION...
PREVIOUS DISCUSSION AT 330 PM
VERY DEFINED CONVERGENT ZONE SEEN IN METAR OBSERVATIONS ACROSS
EASTERN KANSAS. DEWPOINTS AHEAD OF THE DRY LINE IN THE 60S OVER
SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS. BEHIND THE DRY
LINE...DEWPOINTS ARE IN THE TEENS. THIS WILL BE THE FOCUS OF
THUNDERSTORM DEVELOPMENT FOR US THIS AFTERNOON AND EARLY EVENING.
EXTRAPOLATION OF THE LINE PUTS IT OVER SPRINGFIELD BY 01Z. 18Z SGF
SOUNDING SHOWING A LOADED GUN PROFILE...CAPE VALUES OF 2164
J/KG...WBZ AT 8850 FEET AND -5.8 LIS. GETTING REPORTS OF TORNADOS
AND LARGE HAIL FROM STORMS IN KANSAS AND NORTHERN MISSOURI AND THEY
ARE HEADED THIS WAY.

GFS MOVES THE 850MB LOW THROUGH NORTHEASTERN MISSOURI BY 12Z MONDAY.
AHEAD OF THE LOW...925MB WINDS UP TO 50KTS COVER THE ENTIRE SOUTHERN
PART OF THE STATE.  WE ARE GOING TO SEE SEVERE WEATHER PROGRESSING
THROUGH THE NIGHT. SPC FORECASTING SQUALL LINE DEVELOPMENT OVERNIGHT
AS WELL AND HAVE THE TORNADO WATCH OUT THROUGH 10 PM THIS EVENING.
WOULD NOT BE SURPRISED TO SEE THAT EXTENDED.

ONCE THE LOW MOVES EAST...850MB TEMPS DROP FROM 14C TODAY TO -4C
TOMORROW AFTERNOON. TEMPERATURES SHOULD BECOME MORE SEASONAL MONDAY
AND TUESDAY WITH TEMPERATURE IN THE MID 50S FOR HIGHS.

DID NOT MESS TOO MUCH WITH PREVIOUS FORECAST. DID INTRODUCE CHANCE
THUNDERSTORMS TO THE FORECAST FOR THURSDAY AS A SHORTWAVE MOVES
THROUGH NORTHERN MISSOURI DURING THE DAY. OTHERWISE...JUST FOCUSED
ON THE SHORT TERM. GCC
&&

.AVIATION...

00Z TAFS...DRY LINE STILL HANGING TOUGH OVER EASTERN KANSAS. LATEST
SOUNDING SHOWING THE SUBSIDENCE INVERSION STARTING TO BREAK DOWN. SO
CONVECTION SHOULD BEGIN ACROSS SOUTHERN MISSOURI SHORTLY. STILL
LOOKS LIKE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING AS COLD
FRONT DOES NOT MAKE ITS WAY THROUGH UNTIL 12Z TOMORROW.

GCC

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Mar 12, 6:25 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
625 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131500-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
625 PM CST SUN MAR 12 2006

...SEVERE WEATHER POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

 WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF
 PRODUCING:

   HAIL TO THE SIZE OF BASEBALLS.
   DAMAGING WINDS IN EXCESS OF 80 MPH.
   TORNADOES...A FEW POTENTIALLY VIOLENT AND LONG LIVED.
   LOCALLY HEAVY RAINFALL.

 AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH THE
  EVENING. THE HIGHEST THREAT AREA WILL BE WEST OF A LINE FROM
  JOPLIN TO NEVADA EARLY THROUGH 9 PM THIS EVENING. SPREADING
  EASTWARD OVER CENTRAL MISSOURI FROM BRANSON TO OSAGE BEACH AROUND
  MIDNIGHT. THEN OVER SOUTHEASTERN AND EASTERN MISSOURI AROUND 3 AM.

  DISCUSSION:

  THUNDERSTORMS WILL BE FOCUSED ALONG A WARM FRONT OVER NORTHERN
  MISSOURI AND ALONG A DRY LINE SITUATED OVER EASTERN KANSAS.
  CURRENTLY...THE DRY LINE IS LOCATED IN EASTERN KANSAS FROM TOPEKA
  SOUTH TO CENTRAL OKLAHOMA. SEVERE THUNDERSTORMS ARE FORMING ALONG
  THIS LINE AND THE LINE WILL SLOWLY MOVE EAST OVERNIGHT. SQUALL
  LINES ARE EXPECTED TO FORM OVER NIGHT AND THE ASSOCIATED
  THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING STRAIGHT LINE
  WINDS AND HAS THE POSSIBILITY OF PRODUCING SOME VIOLENT TORNADOES.

  THIS IS POTENTIALLY A VERY DANGEROUS SITUATION. PLEASE REVIEW
  SEVERE WEATHER SAFETY RULES AND MONITOR LOCAL MEDIA AND NOAA
  WEATHER RADIO FOR WATCHES AND WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  ANOTHER STORM SYSTEM WILL MOVE THROUGH THE STATE THURSDAY FOR AN
  INCREASED THREAT OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
  EARLY EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GCC

In the hours before

Local storm report, Mar 12, 2:33 PM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     HAIL             DEVON                   37.92N 94.82W
03/12/2006  E2.75 INCH       BOURBON            KS   LAW ENFORCEMENT

&&

JAS
Local storm report, Mar 12, 2:43 PM CST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
243 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             UNIONTOWN               37.85N 94.97W
03/12/2006  E1.75 INCH       BOURBON            KS   AMATEUR RADIO

&&

JAS
Local storm report, Mar 12, 2:58 PM CST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FUNNEL CLOUD     6 W FORT SCOTT          37.84N 94.82W
03/12/2006                   BOURBON            KS   TRAINED SPOTTER

            SPOTTER OBSERVED FUNNEL CLOUD 6 MILES W OF FORT SCOTT

&&

JAS
Special weather statement, Mar 12, 3:45 PM CST, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 PM CST SUN MAR 12 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-122345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
115 PM CST SUN MAR 12 2006

THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 74 IN
EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS

IN MISSOURI THIS WATCH INCLUDES 10 COUNTIES

IN SOUTH CENTRAL MISSOURI

HOWELL                OREGON

IN SOUTHWEST MISSOURI

BARRY                 CHRISTIAN             DOUGLAS
MCDONALD              NEWTON                OZARK
STONE                 TANEY

THIS INCLUDES THE CITIES OF...ALTON...ANDERSON...AVA...BRANSON...
CASSVILLE...FORSYTH...GAINESVILLE...GALENA...KIMBERLING CITY...
MONETT...NEOSHO...NIXA...OZARK...PINEVILLE...THAYER...THEODOSIA...
WEST PLAINS AND WILLOW SPRINGS.

TORNADO WATCH 73 REMAINS VALID UNTIL 10 PM CST THIS EVENING FOR
THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 3 COUNTIES

IN SOUTHEAST KANSAS

BOURBON               CHEROKEE              CRAWFORD

IN MISSOURI THIS WATCH INCLUDES 24 COUNTIES

IN CENTRAL MISSOURI

BENTON                CAMDEN                HICKORY
MARIES                MILLER                MORGAN
PHELPS                PULASKI               ST. CLAIR

IN SOUTH CENTRAL MISSOURI

DENT                  SHANNON               TEXAS

IN SOUTHWEST MISSOURI

BARTON                CEDAR                 DADE
DALLAS                GREENE                JASPER
LACLEDE               LAWRENCE              POLK
VERNON                WEBSTER               WRIGHT

THIS INCLUDES THE CITIES OF...APPLETON CITY...AURORA...
BAXTER SPRINGS...BOLIVAR...BUFFALO...CABOOL...CAMDENTON...
CARTHAGE...COLE CAMP...COLUMBUS...EL DORADO SPRINGS...ELDON...
EMINENCE...FORT LEONARD WOOD...FORT SCOTT...GREENFIELD...
HERMITAGE...HOUSTON...JOPLIN...LAKE OZARK...LAMAR...LEBANON...
MANSFIELD...MARSHFIELD...MOUNT VERNON...MOUNTAIN GROVE...NEVADA...
OSAGE BEACH...OSCEOLA...PITTSBURG...REPUBLIC...ROGERSVILLE...
ROLLA...SALEM...SPRINGFIELD...STOCKTON...VERSAILLES...VIENNA...
WARSAW...WAYNESVILLE AND WINONA.

WFO SGF
Local storm report, Mar 12, 4:44 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TORNADO          IONIA                   38.50N 93.32W
03/12/2006                   BENTON             MO   LAW ENFORCEMENT

            REPORTS OF DAMAGE TO HOMES WEST OF IONIA NEAR HIGHWAY P

&&

JAS
Local storm report, Mar 12, 6:22 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
622 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     FLORENCE                38.59N 92.98W
03/12/2006                   MORGAN             MO   LAW ENFORCEMENT

            2 GRAIN BINS DOWN ON FRY ROAD IN THE VICINITY OF FLORENCE

&&

JAS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 6:45 PM CSTSevere Thunderstorm WarningSGFBourbon30 min
Mar 12, 7:29 PM CSTSevere Thunderstorm WarningSGFCrawford61 min
Mar 12, 8:40 PM CSTSevere Thunderstorm WarningSGFCrawford27 min
Mar 12, 8:47 PM CSTSevere Thunderstorm WarningSGFCherokee32 min
Mar 12, 9:35 PM CSTSevere Thunderstorm WarningSGFBourbon, Crawford40 min
Mar 12, 10:14 PM CSTSevere Thunderstorm WarningSGFBourbon16 min
Mar 12, 11:13 PM CSTSevere Thunderstorm WarningSGFCherokee32 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.